MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION DIREXION; CATHETER, CONTINUOUS FLUSH

BOSTON SCIENTIFIC CORPORATION DIREXION; CATHETER, CONTINUOUS FLUSH
Model Number 80618
Medical Device Problem Codes Break (1069); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/09/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a break occurred.A direxion microcatheter was selected for lower extremity angiogram.The device was used through a 5f diagnostic catheter.However, it was noted the microcatheter was broken during the procedure.The device was removed, and the procedure was completed using an alternate device.No patient complications were reported.
 
Additional Manufacturer Narrative
The device was returned for analysis.A visual examination was performed, and it revealed that the microcatheter and guidewire was stuck inside a non-boston scientific 5fr.035 diagnostic catheter with multiple bends and dried blood.Microscopic examination revealed there was a bent and stretched tip of the non-boston scientific diagnostic catheter located at 15.5 cm from the tip of the microcatheter.An x-ray inspection of the device revealed a complete shaft separation inside the non-bsc diagnostic catheter along with a guidewire kink.Due to the separation only being visible inside the x-ray, it was not possible to measure the shaft separation and guidewire kink.The complaint was confirmed for issues due to shaft damage and guidewire damage.

Brand Name
DIREXION
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key20418924
Report Number2124215-2024-61155
Device Sequence Number8209700
Product Code KRA
UDI-Device Identifier08714729839354
UDI-Public08714729839354
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K142259
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number80618
Device Catalogue Number80618
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/26/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/11/2024
Initial Report FDA Received Date10/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown